MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 20.2CM HEAVY DUTY X-LONG ATTCH; MOTOR, DRILL, ELECTRIC - ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC 20.2CM HEAVY DUTY X-LONG ATTCH; MOTOR, DRILL, ELECTRIC - ATTACHMENT
Catalog Number XL-HD
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition was confirmed.It was determined that the bearings were worn out which created a situation where the cutter was not able to be released.This was because the bearings were no longer in axial alignment not allowing the cutter to pass through.The assignable root cause was determined to be due to normal wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that prior to surgery, it was observed that the cutter device was jammed in the attachment and motor device.During in-house engineering evaluation, it was determined that the attachment device overheated, the color ring on the nose cone was discolored and the bearings were worn out.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
20.2CM HEAVY DUTY X-LONG ATTCH
Common Device Name
MOTOR, DRILL, ELECTRIC - ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8363876
Report Number1045834-2019-52948
Device Sequence Number13934118
Product Code HBC
UDI-Device Identifier00845384010630
UDI-Public845384010630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXL-HD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1